ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Squeezed states, photon-number distributions, and U(l) invariance

Dutta, B and Mukunda, N and Simon, R and Subramaniam, Ajay (1993) Squeezed states, photon-number distributions, and U(l) invariance. In: Journal of the Optical Society of America B, 10 (2). pp. 253-264.

[img] PDF
Squeezed.pdf - Published Version
Restricted to Registered users only

Download (1MB) | Request a copy
Official URL: http://www.opticsinfobase.org/abstract.cfm?URI=jos...


We study the photon-number distribution in squeezed states of a single-mode radiation field. A U(l)-invariant squeezing criterion is compared and contrasted with a more restrictive criterion, with the help of suggestive geometric representations. The U(l) invariance of the photon-number distribution in a squeezed coherent state, with arbitrary complex squeeze and displacement parameters, is explicitly demonstrated. The behavior of the photon-number distribution for a representative value of the displacement and various values of the squeeze parameter is numerically investigated. A new kind of giant oscillation riding as an envelope over more rapid oscillations in this distribution is demonstrated.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Optical Society of America.
Department/Centre: Division of Physical & Mathematical Sciences > Centre for Theoretical Studies (Ceased to exist at the end of 2003)
Division of Physical & Mathematical Sciences > Physics
Depositing User: Ms TV Yashodha
Date Deposited: 28 Feb 2011 08:31
Last Modified: 28 Feb 2011 08:31
URI: http://eprints.iisc.ac.in/id/eprint/35759

Actions (login required)

View Item View Item